Alert archive / Puerto Rico / Small Craft Advisories in 2020
Small Craft Advisory 41, NWS JSJ
NWS JSJ issued this small craft advisory at Oct 14, 2020, 3:03 PM CDT. It took effect at Oct 15, 2020, 1:00 PM CDT. It was in force for 102 min.
The area
The counties it named.
The facts
- Issued
- Oct 14, 2020, 3:03 PM CDT (20:03 UTC)
- In effect from
- Oct 15, 2020, 1:00 PM CDT
- Expired
- Oct 15, 2020, 2:42 PM CDT
- In force
- 102 min
- Issued by
- NWS JSJ
The text
As transmitted.
525 WHCA72 TJSJ 142003 MWWSJU URGENT - MARINE WEATHER MESSAGE National Weather Service San Juan PR 403 PM AST Wed Oct 14 2020 AMZ710-150415- /O.NEW.TJSJ.SC.Y.0041.201015T1800Z-201016T1200Z/ Atlantic Waters of Puerto Rico and USVI from 10 NM to 19.5N- 403 PM AST Wed Oct 14 2020 ...SMALL CRAFT ADVISORY IN EFFECT FROM 2 PM THURSDAY TO 8 AM AST FRIDAY... * WHAT...Seas 4 to 6 feet expected. * WHERE...Atlantic Waters of Puerto Rico and USVI from 10 NM to 19.5N. * WHEN...From 2 PM Thursday to 8 AM AST Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
5 follow-up statements
149 WHCA72 TJSJ 142152 CCA MWWSJU URGENT - MARINE WEATHER MESSAGE...CORRECTED National Weather Service San Juan PR 552 PM AST Wed Oct 14 2020 AMZ710-150415- /O.COR.TJSJ.SC.Y.0041.201015T1800Z-201016T1200Z/ Atlantic Waters of Puerto Rico and USVI from 10 NM to 19.5N- 552 PM AST Wed Oct 14 2020 ...SMALL CRAFT ADVISORY IN EFFECT FROM 2 PM THURSDAY TO 8 AM AST FRIDAY... * WHAT...Seas 5 to 7 feet expected. * WHERE...Atlantic Waters of Puerto Rico and USVI from 10 NM to 19.5N. * WHEN...From 2 PM Thursday to 8 AM AST Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
129 WHCA72 TJSJ 150114 MWWSJU URGENT - MARINE WEATHER MESSAGE National Weather Service San Juan PR 914 PM AST Wed Oct 14 2020 AMZ722-150915- /O.EXB.TJSJ.SC.Y.0041.201015T1800Z-201016T0600Z/ Anegada Passage Southward to 17N- 914 PM AST Wed Oct 14 2020 ...SMALL CRAFT ADVISORY IN EFFECT FROM 2 PM THURSDAY TO 2 AM AST FRIDAY... * WHAT...Seas 5 to 7 feet expected. * WHERE...Anegada Passage Southward to 17N. * WHEN...From 2 PM Thursday to 2 AM AST Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ AMZ710-150915- /O.CON.TJSJ.SC.Y.0041.201015T1800Z-201016T1200Z/ Atlantic Waters of Puerto Rico and USVI from 10 NM to 19.5N- 914 PM AST Wed Oct 14 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 2 PM THURSDAY TO 8 AM AST FRIDAY... * WHAT...Seas 5 to 7 feet expected. * WHERE...Atlantic Waters of Puerto Rico and USVI from 10 NM to 19.5N. * WHEN...From 2 PM Thursday to 8 AM AST Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
639 WHCA72 TJSJ 150812 MWWSJU URGENT - MARINE WEATHER MESSAGE National Weather Service San Juan PR 412 AM AST Thu Oct 15 2020 AMZ722-151615- /O.CON.TJSJ.SC.Y.0041.201015T1800Z-201016T0600Z/ Anegada Passage Southward to 17N- 412 AM AST Thu Oct 15 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO 2 AM AST FRIDAY... * WHAT...Seas 5 to 7 feet expected. * WHERE...Anegada Passage Southward to 17N. * WHEN...From 2 PM Thursday to 2 AM AST Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ AMZ710-151615- /O.CON.TJSJ.SC.Y.0041.201015T1800Z-201016T1200Z/ Atlantic Waters of Puerto Rico and USVI from 10 NM to 19.5N- 412 AM AST Thu Oct 15 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO 8 AM AST FRIDAY... * WHAT...Seas 5 to 7 feet expected. * WHERE...Atlantic Waters of Puerto Rico and USVI from 10 NM to 19.5N. * WHEN...From 2 PM Thursday to 8 AM AST Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
201 WHCA72 TJSJ 151342 MWWSJU URGENT - MARINE WEATHER MESSAGE National Weather Service San Juan PR 942 AM AST Thu Oct 15 2020 AMZ722-152145- /O.CON.TJSJ.SC.Y.0041.201015T1800Z-201016T0600Z/ Anegada Passage Southward to 17N- 942 AM AST Thu Oct 15 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO 2 AM AST FRIDAY... * WHAT...Seas of 5 to 7 feet expected. * WHERE...Anegada Passage Southward to 17N. * WHEN...From 2 PM Thursday to 2 AM AST Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ AMZ710-152145- /O.CON.TJSJ.SC.Y.0041.201015T1800Z-201016T1200Z/ Atlantic Waters of Puerto Rico and USVI from 10 NM to 19.5N- 942 AM AST Thu Oct 15 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO 8 AM AST FRIDAY... * WHAT...Seas of 5 to 7 feet expected. * WHERE...Atlantic Waters of Puerto Rico and USVI from 10 NM to 19.5N. * WHEN...From 2 PM Thursday to 8 AM AST Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
855 WHCA72 TJSJ 151942 MWWSJU URGENT - MARINE WEATHER MESSAGE National Weather Service San Juan PR 342 PM AST Thu Oct 15 2020 AMZ722-152045- /O.CAN.TJSJ.SC.Y.0041.000000T0000Z-201016T0600Z/ Anegada Passage Southward to 17N- 342 PM AST Thu Oct 15 2020 ...SMALL CRAFT ADVISORY IS CANCELLED... Though seas are building due to an incoming tropical wave, recent observations and model guidance suggest Small Craft Advisory criteria will not be met. However, small craft operators are urged to exercise caution through tomorrow for the eastern Atlantic waters and Anegada Passage. $$ AMZ710-152045- /O.CAN.TJSJ.SC.Y.0041.000000T0000Z-201016T1200Z/ Atlantic Waters of Puerto Rico and USVI from 10 NM to 19.5N- 342 PM AST Thu Oct 15 2020 ...SMALL CRAFT ADVISORY IS CANCELLED... Though seas are building due to an incoming tropical wave, recent observations and model guidance suggest Small Craft Advisory criteria will not be met. However, small craft operators are urged to exercise caution through tomorrow for the eastern Atlantic waters and Anegada Passage. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS JSJ wrote its last area forecast discussion before this small craft advisory went out at Oct 14, 10:34 AM CDT, 4 hours 29 minutes earlier.
Area forecast discussion, Oct 14, 10:34 AM CDT, 4 hours 29 minutes before
Area Forecast Discussion National Weather Service San Juan PR 1134 AM AST Wed Oct 14 2020 .UPDATE...Fairly quiet morning weatherwise across the local islands, except showers and isolated thunderstorms across the local waters early in the morning. A small area of disturbed weather is moving into the local area this afternoon. Combined with diurnal heating and local effects, showers and thunderstorms are expected across the interior and western sections of PR. Isolated moderate showers can also be observed across the USVI. No changes were made to the inherited forecast. That said, the latest guidance is suggesting that the tropical wave expected for Thursday and Friday may cause significant rainfall across Puerto Rico, especially for eastern Puerto Rico. This rainfall could be significant enough to cause at least urban and small stream flooding. Not ruling out river flooding. && .AVIATION...VFR conds expected through the forecast period, VCSH is expected across most of the local terminals. However, VCTS is expected at TJSJ and TJBQ after 14/17Z, with the possibility of TEMPO MVFR conds due to TSRA. Wx to improve after 14/22Z. Light easterly winds expected with sea breeze variations through the day. && .MARINE...Tranquil marine conditions expected. Seas up to 3 feet and winds up to 10 knots today. Low risk of rip currents for the local beaches. && .PREV DISCUSSION... /issued 506 AM AST Wed Oct 14 2020/ SYNOPSIS... Unstable conditions will continue through the end of the workweek, as an upper level trough to our northeast extends into the local area and a tropical wave moves across the region on Thursday and Friday. Urban and small stream flooding is expected as well as localized flash flooding and mudslides in areas of steep terrain with the heaviest showers over mainland Puerto Rico. An upper level ridge will settle across our area over the weekend but sufficient lingering tropical moisture from the passage of the tropical wave could possibly generate some shower and thunderstorm activity. Tranquil marine conditions and light to moderate winds up to 15 knots are expected across the regional waters through early Thursday. Later, seas of up to 6 feet through Friday in some areas over the local waters could be possible due to the approaching tropical wave. Moderate risk of rip currents is forecasted for the weekend for northern beaches of Puerto Rico and local islands. SHORT TERM...Today through Friday... Unstable conditions will continue through the end of the workweek, as an upper level trough to our northeast extends into the local area and a tropical wave moves across the region on Thursday and Friday. This will cause pooling of tropical moisture across the forecast area, with precipitable water content fluctuating between 2.00-2.25 inches during the next few days. Light steering winds with an east to southeasterly component are expected today, this will increase the flooding potential across all the islands due to slow moving storms. Urban and small stream flooding is expected as well as localized flash flooding and mudslides in areas of steep terrain with the heaviest showers over mainland Puerto Rico. The areal coverage of showers and thunderstorms will increase with the passage of a tropical wave, currently located east of the Leeward Islands, between Thursday and Friday as the wave moves westward across the islands. Winds are expected to increase with the passage of the wave and thunderstorms should bring squally weather across portions of the regional waters. Heavy showers over saturated soils during this period will likely cause flash flooding across Puerto Rico and the U.S. Virgin Islands. Minor river flooding is also possible. LONG TERM...Saturday through Tuesday... As the tropical wave continues its path westward by early Saturday, a remaining tail of moisture will fluctuate across our area through late Monday. At the same time a building upper level ridge will settle over the forecast area as a very strong upper level low and an induced surface trough over the central tropical Atlantic moves southward and remain to the northeast of Puerto Rico and U.S. Virgin Islands. A mid level dry airmass will be advected by this strong upper level/surface low, however, it will remain just north of our region. Latest model guidance now puts the mid level moisture boundary to our north with a moister environment than previously suggested. Precipitable water values will decrease from 2.2 inches early Saturday to almost 1.7 inches through Monday and 500 mb temperatures will remain at or below -6 degrees celsius. Although some subsidence will be present over the weekend through Monday due to ridging aloft, moderately favorable conditions will still be present for occasional passing showers in the morning hours and afternoon shallow convection development with possible deep convective activity over areas with stronger local surface heating. Urban and small stream flooding are possible in areas with the heaviest showers especially over saturated soils. However, there exist high uncertainty in the forecast depending where the mid level moisture gradient will remain throughout this period. According to model guidance, precipitable water values could increase on Monday and Tuesday to more than 2 inches as the mid level moisture boundary moves northward increasing the probability of shower and thunderstorm activity across the area, but, as mentioned above, high uncertainty exist for the long term forecast. AVIATION...Mainly VFR conditions are expected to prevail across all terminals early in the fcst period. However, TEMPO MVFR conds are possible through the rest of morning hours across the USVI terminals due to +SHRA. Also, TSRA is expected to develop over the eastern interior, central and western PR btw 16z-22z, this will cause tempo MVFR conds at TJBQ/TJSJ. Low level winds ESE around 10 kts, with sea breeze variations aft 14z. MARINE...Tranquil marine conditions with seas below 5 feet and light to moderate winds up to 15 knots are expected across the regional waters through early Thursday. This will maintain conditions below small craft advisory criteria. Later, seas of up to 6 feet trough Friday in some areas over the local waters could be possible due to an approaching tropical wave. Shower and thunderstorm activity will persist through the week due to the effects of an upper-level trough and the approaching tropical wave. Moderate risk of rip currents is forecasted for the weekend for northern beaches of Puerto Rico and local islands. && .PRELIMINARY POINT TEMPS/POPS... SJU 89 77 88 78 / 60 50 80 60 STT 88 79 87 78 / 50 50 70 70 && .SJU WATCHES/WARNINGS/ADVISORIES... PR...None. VI...None. AM...None. && SHORT TERM...JA LONG TERM....CS PUBLIC DESK...GL
Hazardous weather outlook, Oct 14, 4:05 AM CDT, 10 hours 58 minutes before
Perspectivas sobre Condiciones Peligrosas del Tiempo Servicio Nacional de Meteorologia San Juan PR 432 AM AST miercoles 14 de octubre de 2020 AMZ710>745-PRZ001>013-150930- San Juan y Vecindad-Noreste-Sureste-Este Interior-Norte Central- Interior Central-Ponce y Vecindad-Noroeste-Oeste Interior- Mayaguez y Vecindad-Suroeste-Culebra-Vieques- Aguas cercanas y mar afuera del Atlantico y Caribe- 432 AM AST miercoles 14 de octubre de 2020 Esta perspectiva sobre las condiciones peligrosas del tiempo es para Puerto Rico y las aguas costeras del Atlantico. .Dia Uno...Hoy y esta noche .Tronadas...Existe la posibilidad de tronadas con lluvia fuerte y vientos en rafagas breves hasta esta noche a traves de gran parte de Puerto Rico. .Inundaciones...Lluvias fuertes pudieran resultar en inundaciones urbanas y de riachuelos localizadas. .Dias dos hasta el siete...jueves a martes Actividad de aguaceros y tronadas por las tardes pudieran resultar en areas de inundaciones urbanas y de riachuelos cada dia, especialmente a traves del este interior, norte central y oeste de Puerto Rico. Una onda tropical aumentara el potencial para lluvia fuerte e inundaciones el jueves y viernes. Un riesgo moderado de corrientes marinas se espera que aumente y se extienda a traves de las islas durante el fin de semana. .Comunicado sobre informacion reportada por observadores... No se anticipa activacion de observadores. Favor de reportar cualquier informacion sobre inundaciones al Servicio Nacional de Meteorologia en San Juan mientras siguen las indicaciones de las autoridades locales y estatales. AMZ715-725-VIZ001-002-150930- San Tomas, San John e Islas Adyacentes- Santa Cruz- Aguas cercanas del Atlantico y aguas costeras adyacentes del Caribe- 432 AM AST miercoles 14 de octubre de 2020 Esta perspectiva sobre las condiciones peligrosas del tiempo es para Islas Virgenes Estadounidenses y las aguas costeras adyacentes. .Dia Uno...Hoy y esta noche .Tronadas...Existe la posibilidad de tronadas con lluvia fuerte y vientos en rafagas breves hasta esta noche a traves de las islas. .Inundaciones...Lluvias fuertes pudieran resultar en inundaciones menores. .Dias dos hasta el siete...jueves a martes Una onda tropical aumentara el potencial para lluvia fuerte e inundaciones el jueves y viernes. Un riesgo moderado de corrientes marinas se espera que aumente y se extienda a traves de las islas durante el fin de semana. .Comunicado sobre informacion reportada por observadores... No se anticipa activacion de observadores. Favor de reportar cualquier informacion sobre inundaciones al Servicio Nacional de Meteorologia en San Juan mientras siguen las indicaciones de las autoridades locales y estatales.
In the hours before
Special weather statement, Oct 14, 1:02 PM CDT, 2 hours 1 minute before
Special Weather Statement National Weather Service San Juan PR 202 PM AST Wed Oct 14 2020 PRZ005-006-008-009-141900- Northwest-North Central-Central Interior-Western Interior- 202 PM AST Wed Oct 14 2020 ...A STRONG THUNDERSTORM WILL AFFECT LARES...JAYUYA...UTUADO AND ADJUNTAS MUNICIPALITIES... At 201 PM AST, a strong thunderstorm was located near Utuado. The storm is nearly stationary. Winds in excess of 30 mph are possible with this storm. Torrential rainfall is also occurring with this storm, and may cause localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. LAT...LON 1832 6658 1817 6654 1820 6688 1833 6688 TIME...MOT...LOC 1801Z 000DEG 0KT 1827 6676 GL
The office that day
Everything else NWS JSJ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 14, 11:52 AM CDT | Flash Flood Watch | JSJ | 3 days | |
| Oct 14, 11:58 AM CDT | Areal Flood Advisory | JSJ | 3 hr | |
| Oct 14, 12:30 PM CDT | Areal Flood Advisory | JSJ | 2 hr | |
| Oct 14, 1:02 PM CDT | Special Weather Statement | JSJ | 58 min | |
| Oct 14, 1:15 PM CDT | Areal Flood Advisory | JSJ | 3 hr | |
| Oct 14, 1:19 PM CDT | Areal Flood Advisory | JSJ | 3 hr | |
| Oct 14, 1:52 PM CDT | Flash Flood Warning | JSJ | 113 min | |
| Oct 14, 3:21 PM CDT | Areal Flood Advisory | JSJ | 100 min |
Nearby
Small Craft Advisories in Puerto Rico, 2020Every small craft advisory in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.